Alert archive / Massachusetts / Small Craft Advisories in 2011
Small Craft Advisory 89, NWS Boston/Norton, MA
NWS Boston/Norton, MA issued this small craft advisory at Aug 24, 2011, 4:28 PM EDT. It took effect at Aug 25, 2011, 11:00 AM EDT. It was in force for 19 hr.
The area
The counties it named.
The facts
- Issued
- Aug 24, 2011, 4:28 PM EDT (20:28 UTC)
- In effect from
- Aug 25, 2011, 11:00 AM EDT
- Expired
- Aug 26, 2011, 5:41 AM EDT
- In force
- 19 hr
- Issued by
- NWS Boston/Norton, MA
The text
As transmitted, in the capitals the NWS used until 2016.
212 WHUS71 KBOX 242028 MWWBOX URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE TAUNTON MA 428 PM EDT WED AUG 24 2011 ...STRONG SOUTH WINDS AND BUILDING SEAS FOR THE WATERS... ANZ230>234-236-237-251-250430- /O.NEW.KBOX.SC.Y.0089.110825T1500Z-110825T2300Z/ BOSTON HARBOR-CAPE COD BAY-NANTUCKET SOUND-VINEYARD SOUND- BUZZARDS BAY-NARRAGANSETT BAY-BLOCK ISLAND SOUND- MASSACHUSETTS BAY AND IPSWICH BAY- 428 PM EDT WED AUG 24 2011 ...SMALL CRAFT ADVISORY IN EFFECT FROM 11 AM TO 7 PM EDT THURSDAY... THE NATIONAL WEATHER SERVICE IN TAUNTON HAS ISSUED A SMALL CRAFT ADVISORY...WHICH IS IN EFFECT FROM 11 AM TO 7 PM EDT THURSDAY. * WINDS AND SEAS...SOUTH WINDS AROUND 15 KT WITH GUSTS UP TO 25 KT. SEAS 2 TO 4 FEET. STRONGEST WINDS WILL BE NEAR SHORE. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 25 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ ANZ235-250-254>256-250430- /O.NEW.KBOX.SC.Y.0089.110825T1500Z-110826T0600Z/ RHODE ISLAND SOUND- COASTAL WATERS EAST OF IPSWICH BAY AND THE STELLWAGEN BANK NATIONAL MARINE SANCTUARY- COASTAL WATERS FROM PROVINCETOWN MA TO CHATHAM MA TO NANTUCKET MA OUT 20 NM- COASTAL WATERS EXTENDING OUT TO 25 NM SOUTH OF MARTHAS VINEYARD AND NANTUCKET- COASTAL WATERS FROM MONTAUK NY TO MARTHAS VINEYARD EXTENDING OUT TO 20 NM SOUTH OF BLOCK ISLAND- 428 PM EDT WED AUG 24 2011 ...SMALL CRAFT ADVISORY IN EFFECT FROM 11 AM THURSDAY TO 2 AM EDT FRIDAY... THE NATIONAL WEATHER SERVICE IN TAUNTON HAS ISSUED A SMALL CRAFT ADVISORY...WHICH IS IN EFFECT FROM 11 AM THURSDAY TO 2 AM EDT FRIDAY. * WINDS AND SEAS...SOUTH WINDS 15 TO 25 KT. SEAS 4 TO 7 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 25 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ SIPPRELL
6 follow-up statements
330 WHUS71 KBOX 250222 MWWBOX URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE TAUNTON MA 1022 PM EDT WED AUG 24 2011 ...STRONG SOUTH WINDS AND BUILDING SEAS FOR THE WATERS... ANZ230>234-236-237-251-251030- /O.CON.KBOX.SC.Y.0089.110825T1500Z-110825T2300Z/ BOSTON HARBOR-CAPE COD BAY-NANTUCKET SOUND-VINEYARD SOUND- BUZZARDS BAY-NARRAGANSETT BAY-BLOCK ISLAND SOUND- MASSACHUSETTS BAY AND IPSWICH BAY- 1022 PM EDT WED AUG 24 2011 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 11 AM TO 7 PM EDT THURSDAY... * WINDS AND SEAS...SOUTH WINDS AROUND 15 KT WITH GUSTS UP TO 20 KT. SEAS 2 TO 4 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 25 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ ANZ235-250-254>256-251030- /O.CON.KBOX.SC.Y.0089.110825T1500Z-110826T0600Z/ RHODE ISLAND SOUND- COASTAL WATERS EAST OF IPSWICH BAY AND THE STELLWAGEN BANK NATIONAL MARINE SANCTUARY- COASTAL WATERS FROM PROVINCETOWN MA TO CHATHAM MA TO NANTUCKET MA OUT 20 NM- COASTAL WATERS EXTENDING OUT TO 25 NM SOUTH OF MARTHAS VINEYARD AND NANTUCKET- COASTAL WATERS FROM MONTAUK NY TO MARTHAS VINEYARD EXTENDING OUT TO 20 NM SOUTH OF BLOCK ISLAND- 1022 PM EDT WED AUG 24 2011 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 11 AM THURSDAY TO 2 AM EDT FRIDAY... * WINDS AND SEAS...SOUTH WINDS 15 TO 20 KT. SEAS 4 TO 7 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 25 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ DUNTEN
908 WHUS71 KBOX 250849 MWWBOX URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE TAUNTON MA 449 AM EDT THU AUG 25 2011 ANZ235-250-254>256-251700- /O.EXT.KBOX.SC.Y.0089.110825T1500Z-110826T1200Z/ RHODE ISLAND SOUND- COASTAL WATERS EAST OF IPSWICH BAY AND THE STELLWAGEN BANK NATIONAL MARINE SANCTUARY- COASTAL WATERS FROM PROVINCETOWN MA TO CHATHAM MA TO NANTUCKET MA OUT 20 NM- COASTAL WATERS EXTENDING OUT TO 25 NM SOUTH OF MARTHAS VINEYARD AND NANTUCKET- COASTAL WATERS FROM MONTAUK NY TO MARTHAS VINEYARD EXTENDING OUT TO 20 NM SOUTH OF BLOCK ISLAND- 449 AM EDT THU AUG 25 2011 ...SMALL CRAFT ADVISORY NOW IN EFFECT FROM 11 AM THIS MORNING TO 8 AM EDT FRIDAY... * WINDS AND SEAS...SOUTHWEST WINDS 10 TO 20 KT WITH GUSTS UP TO 25 KT. SEAS 3 TO 6 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 25 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ ANZ230>234-236-237-251-251700- /O.CON.KBOX.SC.Y.0089.110825T1500Z-110825T2300Z/ BOSTON HARBOR-CAPE COD BAY-NANTUCKET SOUND-VINEYARD SOUND- BUZZARDS BAY-NARRAGANSETT BAY-BLOCK ISLAND SOUND- MASSACHUSETTS BAY AND IPSWICH BAY- 449 AM EDT THU AUG 25 2011 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 11 AM THIS MORNING TO 7 PM EDT THIS EVENING... * WINDS AND SEAS...SOUTH WINDS AROUND 15 KT WITH GUSTS UP TO 25 KT. SEAS 2 TO 4 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 25 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$
477 WHUS71 KBOX 251434 MWWBOX URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE TAUNTON MA 1034 AM EDT THU AUG 25 2011 ANZ230>234-236-237-251-252245- /O.CON.KBOX.SC.Y.0089.110825T1500Z-110825T2300Z/ BOSTON HARBOR-CAPE COD BAY-NANTUCKET SOUND-VINEYARD SOUND- BUZZARDS BAY-NARRAGANSETT BAY-BLOCK ISLAND SOUND- MASSACHUSETTS BAY AND IPSWICH BAY- 1034 AM EDT THU AUG 25 2011 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 7 PM EDT THIS EVENING... * WINDS AND SEAS...SOUTH WINDS 10 TO 20 KT WITH GUSTS UP TO 25 KT. SEAS 1 TO 3 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 25 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ ANZ235-250-254>256-252245- /O.CON.KBOX.SC.Y.0089.110825T1500Z-110826T1200Z/ RHODE ISLAND SOUND- COASTAL WATERS EAST OF IPSWICH BAY AND THE STELLWAGEN BANK NATIONAL MARINE SANCTUARY- COASTAL WATERS FROM PROVINCETOWN MA TO CHATHAM MA TO NANTUCKET MA OUT 20 NM- COASTAL WATERS EXTENDING OUT TO 25 NM SOUTH OF MARTHAS VINEYARD AND NANTUCKET- COASTAL WATERS FROM MONTAUK NY TO MARTHAS VINEYARD EXTENDING OUT TO 20 NM SOUTH OF BLOCK ISLAND- 1034 AM EDT THU AUG 25 2011 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 8 AM EDT FRIDAY... * WINDS AND SEAS...SOUTHWEST WINDS 10 TO 15 KT WITH GUSTS UP TO 25 KT. SEAS 3 TO 6 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 25 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$
268 WHUS71 KBOX 252021 MWWBOX URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE TAUNTON MA 421 PM EDT THU AUG 25 2011 ANZ230>234-236-251-252130- /O.CAN.KBOX.SC.Y.0089.000000T0000Z-110825T2300Z/ BOSTON HARBOR-CAPE COD BAY-NANTUCKET SOUND-VINEYARD SOUND- BUZZARDS BAY-NARRAGANSETT BAY-MASSACHUSETTS BAY AND IPSWICH BAY- 421 PM EDT THU AUG 25 2011 ...SMALL CRAFT ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN TAUNTON HAS CANCELLED THE SMALL CRAFT ADVISORY. WINDS HAVE DIMINISHED BELOW 25 KTS. THERE MAY BE AN ISOLATED GUST AROUND 25 KTS INTO THE LATE AFTERNOON INTO THE EARLY EVENING HOURS...BUT NOTHING PROLONGED. $$ ANZ235-237-254>256-260430- /O.EXT.KBOX.SC.Y.0089.000000T0000Z-110827T1000Z/ RHODE ISLAND SOUND-BLOCK ISLAND SOUND- COASTAL WATERS FROM PROVINCETOWN MA TO CHATHAM MA TO NANTUCKET MA OUT 20 NM- COASTAL WATERS EXTENDING OUT TO 25 NM SOUTH OF MARTHAS VINEYARD AND NANTUCKET- COASTAL WATERS FROM MONTAUK NY TO MARTHAS VINEYARD EXTENDING OUT TO 20 NM SOUTH OF BLOCK ISLAND- 421 PM EDT THU AUG 25 2011 ...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 6 AM EDT SATURDAY... * WINDS AND SEAS...SOUTHWEST WINDS 10 TO 20 KT. SEAS 4 TO 7 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 25 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ ANZ250-260430- /O.EXT.KBOX.SC.Y.0089.000000T0000Z-110826T1000Z/ COASTAL WATERS EAST OF IPSWICH BAY AND THE STELLWAGEN BANK NATIONAL MARINE SANCTUARY- 421 PM EDT THU AUG 25 2011 ...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 6 AM EDT FRIDAY... * WINDS AND SEAS...SOUTHWEST WINDS 10 TO 20 KT. SEAS 3 TO 5 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 25 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ SIPPRELL
459 WHUS71 KBOX 260219 MWWBOX URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE TAUNTON MA 1019 PM EDT THU AUG 25 2011 ANZ250-260330- /O.CAN.KBOX.SC.Y.0089.000000T0000Z-110826T1000Z/ COASTAL WATERS EAST OF IPSWICH BAY AND THE STELLWAGEN BANK NATIONAL MARINE SANCTUARY- 1019 PM EDT THU AUG 25 2011 ...SMALL CRAFT ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN TAUNTON HAS CANCELLED THE SMALL CRAFT ADVISORY. SEAS IN THE NORTHERN OUTER WATERS HAVE FALLEN BELOW ADVISORY LEVEL AND THEREFORE HAVE CANCELLED THE ADVISORY. $$ ANZ235-237-254>256-261030- /O.CON.KBOX.SC.Y.0089.000000T0000Z-110827T1000Z/ RHODE ISLAND SOUND-BLOCK ISLAND SOUND- COASTAL WATERS FROM PROVINCETOWN MA TO CHATHAM MA TO NANTUCKET MA OUT 20 NM- COASTAL WATERS EXTENDING OUT TO 25 NM SOUTH OF MARTHAS VINEYARD AND NANTUCKET- COASTAL WATERS FROM MONTAUK NY TO MARTHAS VINEYARD EXTENDING OUT TO 20 NM SOUTH OF BLOCK ISLAND- 1019 PM EDT THU AUG 25 2011 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 6 AM EDT SATURDAY... * WINDS AND SEAS...SOUTHWEST WINDS 10 TO 20 KT. SEAS 4 TO 7 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 25 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ DUNTEN
794 WHUS71 KBOX 260941 MWWBOX URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE TAUNTON MA 541 AM EDT FRI AUG 26 2011 ANZ235-237-254>256-261045- /O.CAN.KBOX.SC.Y.0089.000000T0000Z-110827T1000Z/ RHODE ISLAND SOUND-BLOCK ISLAND SOUND- COASTAL WATERS FROM PROVINCETOWN MA TO CHATHAM MA TO NANTUCKET MA OUT 20 NM- COASTAL WATERS EXTENDING OUT TO 25 NM SOUTH OF MARTHAS VINEYARD AND NANTUCKET- COASTAL WATERS FROM MONTAUK NY TO MARTHAS VINEYARD EXTENDING OUT TO 20 NM SOUTH OF BLOCK ISLAND- 541 AM EDT FRI AUG 26 2011 ...SMALL CRAFT ADVISORY IS CANCELLED... A HURRICANE WATCH HAS BEEN ISSUED FOR THE REGION. THIS REPLACES THE SMALL CRAFT ADVISORY THAT WAS PREVIOUSLY ISSUED. $$
What forecasters said that day
The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Boston/Norton, MA wrote its last area forecast discussion before this small craft advisory went out at Aug 24, 2:05 PM EDT, 2 hours 23 minutes earlier.
Area forecast discussion, Aug 24, 2:05 PM EDT, 2 hours 23 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE TAUNTON MA 205 PM EDT WED AUG 24 2011 .SYNOPSIS... HIGH PRESSURE WILL PROVIDE DRY AND SEASONABLY WARM WEATHER THROUGH WEDNESDAY NIGHT. ANOTHER COLD FRONT IS EXPECTED THURSDAY INTO THURSDAY NIGHT WITH SCATTERED SHOWERS AND THUNDERSTORMS. HURRICANE IRENE WILL IMPACT SOUTHERN NEW ENGLAND TO SOME DEGREE THIS WEEKEND...BUT ITS TRACK AND POTENTIAL HAZARDS REMAIN UNCERTAIN. && .NEAR TERM /THROUGH TONIGHT/... 2 PM UPDATE... NOT MUCH CHANGE TO PREVIOUS FORECAST. SCT-BKN CU HAS DEVELOPED WITH THE INCREASING MOIST SSW RETURN FLOW. HIGHS REMAIN ON TRACK WITH 1 PM TEMPS MAINLY 75-80. SSW WINDS CONTINUE TO INCREASE WITH SPEEDS AT 15-25 MPH. TONIGHT... TEMPS OVERNIGHT ARE EXPECTED TO REMAIN WARMER THAN PREVIOUS NIGHTS GIVEN INCREASING LLVL MOISTURE AND LESS OF A CHANCE FOR RAD COOLING UNDER STRONG PRES GRADIENT. MAV/MET SEEMED REASONABLE. && .SHORT TERM /THURSDAY THROUGH FRIDAY NIGHT/... THURSDAY... UPPER LEVEL LOW OVER ONTARIO WILL BE THE MAIN WEATHER PRODUCER IN THIS PERIOD. WITH ALL EYES FOCUSED ON IRENE THIS PORTIONS OF THE FORECAST SEEMS MARGINAL...HOWEVER APPEARS THAT THERE IS A POTENTIAL FOR STRONG TO SEVERE STORM TO OCCUR. MODELS ARE IN AGREEMENT TRACKING THIS UPPER LEVEL DISTURBANCE ACROSS ONTARIO AND INTO QUEBEC DURING THE DAY ON THURSDAY AND WITH IT A STRONG COLD FRONT WILL MOVE ACROSS NEW ENGLAND. AHEAD OF THE FRONT WILL BE A JUICY AIR MASS OVER SOUTHERN NEW ENGLAND WITH DEWS IN THE LOW 70S AND STOUT SOUTHERLY WINDS INCREASE TEMPS TO THE LOW 80S. AS PREV FORECASTER ALLUDED TOO...THE LIMITING FACTOR IS THE AMOUNT OF INSTABILITY ACROSS THE AREA. CLOUDS SPREADING ACROSS THE REGION WILL HELP STABILIZE THE ENVIRONMENT HOWEVER IF THE CLOUDS BREAK AND HEATING OCCURS THE CHANCES FOR SVR WX INCREASES. CURRENT MODELS PROG ML CAPE VALUES FROM 500-1100 J/KG AND 0-6 KM BULK SHEAR RANGES BETWEEN 25-45KTS WILL HELP SUPPORT ANY THUNDERSTORMS THAT DEVELOP. MAIN THREATS WILL BE DAMAGING WINDS...AND HAIL. THE BEST TIMING WILL BE DURING THE DAY..AHEAD OF THE FRONT. AS THE FRONT PUSHES THROUGH...THE MARGINAL SEVERE WEATHER POTENTIAL WILL SHIFT TO A HEAVY RAIN CONCERN AS PWAT VALUES ARE CLOSE TO 2 INCHES ON THURSDAY NIGHT/FRIDAY MORNING WHEN THE LINE MOVES THROUGH. BELIEVE THAT WIDE SPREAD FLOODING IS UNLIKELY DO TO THE SWIFTNESS OF THE FRONT...BUT COULD SEE SOME LOCALIZE FLOODING OF URBAN AND POOR DRAINAGE AREAS. FRIDAY... A FEW SCATTERED SHOWERS AND SOME THUNDER WILL EXIST ON FRIDAY MORNING MAINLY ACROSS THE CAPE AND ISLANDS AS THE FRONT BEGINS TO SLOW AND PERHAPS STALL OUT. THIS PORTION OF THE FORECAST IS UNCERTAIN AND IS MODERATELY DEPENDENT ON IRENE...HOWEVER FEEL THAT THE CHANCE FOR FRIDAY TO BE DRY IS DETERIORATING. INCREASED POPS SLIGHTLY AS PREV COLD FRONT THAT PUSHED THROUGH ON THURSDAY WILL BE STATIONARY ON FRIDAY AND WITH THE AMOUNT OF OCEANIC MOISTURE POOLING IN...CANNOT RULE OUT SOME SHOWERS. BEST CHANCES WILL BE FRIDAY EVENING/NIGHT. && .LONG TERM /SATURDAY THROUGH TUESDAY/... ***HURRICANE IRENE WILL IMPACT SOUTHERN NEW ENGLAND THIS WEEKEND TO SOME DEGREE BUT ITS TRACK AND POTENTIAL HAZARDS REMAIN HIGHLY UNCERTAIN*** THIS WEEKEND... HURRICANE IRENE WILL IMPACT SOUTHERN NEW ENGLAND THIS WEEKEND TO SOME DEGREE...BUT ITS TRACK AND AFFECTS REMAIN UNCERTAIN. WE ARE STILL MORE THAN 96 HOURS AWAY FROM A POTENTIAL DIRECT IMPACT FROM IRENE. THINK ABOUT ALL THE NOREASTERS OVER THE WINTER AND THE UNCERTAINTY IN TRACK AND IMPACTS EVEN INSIDE 60 HOURS. THE POTENTIAL DOES EXIST FOR HEAVY RAIN/SIGNIFICANT FRESH WATER FLOODING...ALONG WITH STRONG DAMAGING WIND GUSTS AND A STORM SURGE RESULTING IN COASTAL FLOODING. THIS POTENTIAL WILL DEPEND ON THE EXACT TRACK AND STRENGTH OF IRENE WHICH REMAINS HIGHLY UNCERTAIN. THE ENSEMBLE GUIDANCE REALLY SHOWS THE MODELS IN TWO GENERAL CAMPS. THE FIRST GROUP IS CLUSTERED ACROSS LONG ISLAND AND INTO CT...WHILE THE SECOND GROUP IS ACROSS FAR SOUTHEAST MA/CAPE/ISLANDS. THEN THERE ARE A FEW OUTLIERS THAT ARE EVEN FURTHER WEST AND/OR EAST OF THE TWO MAIN GROUPS. IT IS EVIDENT THAT THERE HAS BEEN AN EASTWARD SHIFT AMONGST THE 00Z GUIDANCE. WILL HAVE TO SEE IF THIS TREND CONTINUES OVER THE NEXT 12 TO 24 HOURS OR IF ITS JUST A MODEL ADJUSTMENT. THE SPREAD CONTINUES TO POINT TO UNCERTAINTY IN HOW EXACTLY IRENE WILL IMPACT SOUTHERN NEW ENGLAND. THE MODELS DO SHOW THIS BEHAVING AS A CLASSIC TROPICAL SYSTEM IN OUR REGION. THAT MEANS THE GREATEST POTENTIAL FOR THE HEAVIEST RAIN/SIGNIFICANT FRESH WATER FLOODING WILL BE TO THE LEFT OF THE TRACK...WHILE THE POTENTIAL FOR THE STRONGEST WINDS AND HIGHEST STORM SURGE/COASTAL FLOODING TO THE EAST OF THE CENTER. NOW JUST BECAUSE YOU END UP TO THE LEFT OF THE TRACK DOES NOT MEAN THAT YOUR OUT OF THE WOODS FOR SOME COASTAL FLOODING...THE ISSUES WOULD JUST BE WORST TO THE EAST OF THE CENTER. ESPECIALLY SINCE ASTRONOMICAL TIDES ARE HIGH AND WERE GOING TO SEE VERY HIGH SEAS AND SWELL WITH THIS SYSTEM. THE BOTTOM LINE IS IRENE WILL IMPACT IN SOMEWAY ACROSS THE REGION. HOWEVER...CONDITIONS WILL BE SIGNIFICANTLY WORST IF A TRACK FURTHER WEST VERIFIES WITH LESSER IMPACTS IF THE EASTERN SOLUTIONS VERIFY EXCEPT FOR THE POTENTIAL OF HEAVY RAIN/FLOODING. THERE IS EVEN A LOW PROBABILITY THAT A SIGNIFICANT SHIFT TO THE EAST WOULD CONFINE THE HEAVY RAIN/FLOOD POTENTIAL TO FAR SOUTHEAST NEW ENGLAND. AS MENTIONED EARLIER...THE 00Z GUIDANCE DID MAKE AN EASTWARD SHIFT SO WILL HAVE TO SEE IF THIS TREND CONTINUES OR WAS JUST AN ADJUSTMENT. FORECAST DETAILS THIS WEEKEND... REGARDLESS OF THE TRACK...IT DOES APPEAR THE STAGE IS BEING SET FOR A PREDECESSOR HEAVY RAIN EVENT SOMETIME SATURDAY AND ESPECIALLY SATURDAY NIGHT. DEEP TROPICAL MOISTURE STREAMING WELL IN ADVANCE OF IRENE WILL INTERACT WITH A MID LEVEL TROUGH. THIS HAS THE POTENTIAL TO PRODUCE HEAVY RAIN AND FLOODING AHEAD OF IRENE INTO EARLY SUNDAY MORNING. AS MENTIONED EARLIER...PLENTY OF SPREAD AND UNCERTAINTY WITH THE TRACK OF IRENE ALTHOUGH THE 00Z MODEL RUNS DID SHOW A TREND EASTWARD. IT DOES APPEAR THAT THE MAIN IMPACTS WILL BE SUN INTO SUNDAY NIGHT. POTENTIAL HAZARDS INCLUDE HEAVY RAIN/SIGNIFICANT FRESH WATER FLOODING...STRONG TO DAMAGING WINDS...STORM SURGE AND ASSOCIATED COASTAL FLOODING. AGAIN...WHILE IRENE WILL IMPACT OUR REGION TO SOME DEGREE IT WOULD BE WORST IF THE TRACK ENDS UP IN THE WESTERN ENVELOP OF SOLUTIONS. MONDAY AND TUESDAY... DRY AND SEASONABLY WEATHER LOOKS TO FOLLOW BEHIND IRENE FOR THE LAST DAYS OF AUGUST. && .AVIATION /18Z WEDNESDAY THROUGH MONDAY/... FORECASTER CONFIDENCE LEVELS... LOW...LESS THAN 30 PERCENT MODERATE...30 PERCENT TO 60 PERCENT HIGH...GREATER THAN 60 PERCENT THROUGH 00Z... NOT MUCH CHANGE FROM PREVIOUS FORECAST WITH HIGH CONFIDENCE FOR VFR CONDITIONS WITH CIGS SCT-BKN040-050. GUSTY SSW WINDS WILL DIMINISH SOMEWHAT WITH SUNSET. AFTER 00Z... HIGH CONFIDENCE FOR VFR CONDITIONS TO START THE NIGHT. LOW CONFIDENCE THEREAFTER WITH POTENTIAL PERIOD FOR IFR IN LOW CLOUDS AND PATCHY FOG AFTER 06Z. THU... MODERATE TO HIGH CONFIDENCE ON PATCHY IFR CONDITIONS LIFTING INTO VFR CIGS OF BKN040-050 BY MIDDAY. THEN MVFR CONDITIONS IN SCT TSTMS SHOULD BE CONFINED TO WESTERN NEW ENGLAND WITH RI AND SOUTHEAST MA REMAINING DRY. SOME STRONG STORMS ARE POSSIBLE WITH GUSTY WINDS AND HEAVY RAIN. THU NIGHT... MODERATE TO HIGH CONFIDENCE FOR MVFR CONDITIONS SCT TSTMS MOVING INTO EASTERN NEW ENGLAND. A FEW STRONG EVENING TSTMS POSSIBLE WITH GUSTY WINDS AND HEVY RAIN. LOW PROBABILITY OF PATCHY IFR CONDITIONS SECOND HALF OF THE NIGHT IN LOW CLOUD AND FOG. KBOS TERMINAL... HIGH CONFIDENCE FOR VFR CONDITIONS THROUGH 06Z. GUSTY SSW WINDS WILL DIMINISH SOMEWHAT AFTER 00Z. 06Z-12Z MODERATE TO HIGH CONFIDENCE ON MVFR CONDITIONS IN LOW CLOUDS AND PATCHY FOG THEN LIFTING TO VFR BY MIDDAY WITH CIGS BKN040-050. SHOWERS AND TSTMS SHOULD HOLD OFF TIL 21Z OR POSSIBLY LATER 00Z-03Z AND CONTINUE OVERNIGHT. A FEW STRONG STORMS ARE POSSIBLE WITH GUSTY WINDS AND HEAVY RAIN. OUTLOOK...THURSDAY THROUGH SUNDAY... THURSDAY AND THURSDAY NIGHT... MEDIUM CONFIDENCE VFR. COLD FRONT APPROACHES THE RGN. S/SW FLOW GUSTING AT TIMES UP TO 20 KTS. SHRA/TSRA IMPACTS ALONG AND AHEAD OF THE COLD FRONT. WILL SEE TEMPO MVFR/IFR CONDITIONS WITH ANY DIRECT IMPACTS TO THE TERMINALS. FRIDAY... MEDIUM CONFIDENCE VFR. SFC COLD FRONT TO DRAG OFFSHORE INTO THE MORNING HRS...PERHAPS STALLING ALONG THE SE TERMINALS...LOW CONFIDENCE. BRIEF PERIOD OF HIGH PRES...LGT AND VRB WINDS. INCREASING CLOUDS LATE WITH APPROACH OF IRENE FROM THE S. SATURDAY AND SATURDAY NIGHT... MEDIUM TO HIGH CONFIDENCE THAT MVFR-IFR CONDITIONS DEVELOP AS RAIN SHOWERS OVER SPREAD THE REGION IN ADVANCE OF IRENE. SUNDAY...MEDIUM CONFIDENCE IN IFR TO LIFR CONDITIONS IN HEAVY RAIN SHOWERS. STRONG WINDS AND LOW LEVEL WIND SHEAR ARE ALSO A CONCERN DEPENDING ON WHERE IRENE TRACKS. && .MARINE... WEDNESDAY...HIGH PRES CONTINUES TO MOVE OFFSHORE WITH WINDS INCREASING THROUGH THE DAY. WHILE WINDS MAY GUST TO 25 KT OCCASIONALLY THIS AFTERNOON ESPECIALLY NEAR SHORE...EXPECT THAT THESE GUSTS WILL BE FEW AND FAR BETWEEN. ATTM...WILL NOT ISSUE AN SCA...AS TIME PERIOD FROM STRONGEST WINDS WILL BE SHORT AND CONDITIONS MAY NOT MEET THRESHOLD. SEAS ARE EXPECTED TO REMAIN BELOW SCA CRITERIA. WEDNESDAY NIGHT...WINDS APPROACHING 20 TO 25 KT MAY CONTINUE INTO THE OVERNIGHT HOURS WITH SEAS GRADUALLY BUILDING. EXPECTING THAT MOST WINDS AND SEAS WILL REMAIN BELOW SCA THRESHOLDS UNTIL EARLY MORNING HOURS. OUTLOOK...THURSDAY THROUGH SUNDAY... THURSDAY AND THURSDAY NIGHT... COLD FRONT MOVING OVER THE WATERS LATE. ALONG AND AHEAD S/SW FLOW INCREASING WITH GUSTS UP TO 25 KTS. SEAS INCREASING 6 TO 8 FEET...HIGH CONFIDENCE FOR SCA. FRIDAY AND FRIDAY NIGHT... COLD FRONT LINGERS OFFSHORE...OVER THE SE WATERS DURING THE MORNING AND WILL STALL. SEAS TO HOLD ABOVE 6 FEET ALONG THE S WATERS...ESPECIALLY WITH THE INFLUENCE OF IRENE TO THE SOUTH. WILL SEE WINDS OUT OF THE S BELOW THE SFC COLD FRONT. SATURDAY AND SATURDAY NIGHT... LARGE SOUTHERLY SWELL AND SEAS WILL CONTINUE TO BUILD WELL IN ADVANCE OF IRENE. SEAS WILL LIKELY INCREASE TO BETWEEN 10 AND 15 FEET SATURDAY NIGHT IN ADVANCE OF IRENE. SUNDAY... WHILE THE TRACK AND INTENSITY OF IRENE REMAINS UNCERTAIN...VERY HIGH SEAS AND STRONG WINDS ARE LIKELY OVER OUR WATERS. ITS POSSIBLE THAT SEAS EXCEED 25 FEET BUT THAT WILL DEPEND ON THE EXACT TRACK. && .TROPICAL... FOR THE LATEST INFORMATION ON HURRICANE IRENE...PLEASE SEE THE SUITE OF FORECAST PRODUCTS FROM THE NATIONAL HURRICANE CENTER HTTP://WWW.NHC.NOAA.GOV /ALL LOWERCASE LETTERS/ && .BOX WATCHES/WARNINGS/ADVISORIES... CT...NONE. MA...NONE. NH...NONE. RI...NONE. MARINE...NONE. && SYNOPSIS...FRANK/DOODY/DUNTEN NEAR TERM...NOCERA - UPDATED 205 PM SHORT TERM...DUNTEN LONG TERM...FRANK AVIATION...FRANK/NOCERA - UPDATED 205 PM MARINE...FRANK/DOODY/DUNTEN TROPICAL...STAFF
Hazardous weather outlook, Aug 24, 4:20 AM EDT, 12 hours 8 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE TAUNTON MA 420 AM EDT WED AUG 24 2011 CTZ002>004-MAZ002>024-026-NHZ011-012-015-RIZ001>008-250830- HARTFORD CT-TOLLAND CT-WINDHAM CT-WESTERN FRANKLIN MA- EASTERN FRANKLIN MA-NORTHERN WORCESTER MA-CENTRAL MIDDLESEX MA- WESTERN ESSEX MA-EASTERN ESSEX MA-WESTERN HAMPSHIRE MA- WESTERN HAMPDEN MA-EASTERN HAMPSHIRE MA-EASTERN HAMPDEN MA- SOUTHERN WORCESTER MA-WESTERN NORFOLK MA-SOUTHEAST MIDDLESEX MA- SUFFOLK MA-EASTERN NORFOLK MA-NORTHERN BRISTOL MA- WESTERN PLYMOUTH MA-EASTERN PLYMOUTH MA-SOUTHERN BRISTOL MA- SOUTHERN PLYMOUTH MA-BARNSTABLE MA-DUKES MA-NANTUCKET MA- NORTHERN MIDDLESEX MA-CHESHIRE NH-EASTERN HILLSBOROUGH NH- WESTERN AND CENTRAL HILLSBOROUGH NH-NORTHWEST PROVIDENCE RI- SOUTHEAST PROVIDENCE RI-WESTERN KENT RI-EASTERN KENT RI-BRISTOL RI- WASHINGTON RI-NEWPORT RI-BLOCK ISLAND RI- 420 AM EDT WED AUG 24 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHERN CONNECTICUT...CENTRAL MASSACHUSETTS...EASTERN MASSACHUSETTS...NORTHEASTERN MASSACHUSETTS...SOUTHEASTERN MASSACHUSETTS...WESTERN MASSACHUSETTS...SOUTHERN NEW HAMPSHIRE...NORTHERN RHODE ISLAND AND SOUTHERN RHODE ISLAND. .DAY ONE...TODAY AND TONIGHT. HAZARDOUS WEATHER IS NOT EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY. AN ISOLATED STRONG TO SEVERE STORM...ALONG WITH LOCALIZED FLOODING OF URBAN AND POOR DRAINAGE AREAS...WILL BE POSSIBLE AHEAD OF A COLD FRONT THURSDAY INTO THURSDAY NIGHT. INTO THE WEEKEND...HURRICANE IRENE WILL IMPACT SOUTHERN NEW ENGLAND TO SOME DEGREE. ALTHOUGH THE SPECIFICS AS TO IRENES TRACK ARE UNCERTAIN...THE POTENTIAL EXITS FOR HEAVY RAIN AND FRESH WATER FLOODING. THERE IS ALSO THE POTENTIAL FOR STRONG DAMAGING WINDS AND A STORM SURGE WITH COASTAL FLOODING...BUT THIS WILL DEPEND ON THE EXACT TRACK WHICH REMAINS HIGHLY UNCERTAIN. WITH BUILDING SEAS...ARRIVING AS EARLY AS FRIDAY ESPECIALLY ALONG THE SOUTH SHORELINE...WE WILL LIKELY SEE HIGH SURF AND DANGEROUS RIP CURRENTS. FOR THE LATEST INFORMATION ON HURRICANE IRENE...PLEASE SEE THE SUITE OF FORECAST PRODUCTS FROM THE NATIONAL HURRICANE CENTER HTTP://WWW.NHC.NOAA.GOV /ALL LOWERCASE LETTERS/ .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. ANZ230>237-250-251-254>256-250830- BOSTON HARBOR-CAPE COD BAY-NANTUCKET SOUND-VINEYARD SOUND- BUZZARDS BAY-RHODE ISLAND SOUND-NARRAGANSETT BAY-BLOCK ISLAND SOUND- COASTAL WATERS EAST OF IPSWICH BAY AND THE STELLWAGEN BANK NATIONAL MARINE SANCTUARY-MASSACHUSETTS BAY AND IPSWICH BAY- COASTAL WATERS FROM PROVINCETOWN MA TO CHATHAM MA TO NANTUCKET MA OUT 20 NM- COASTAL WATERS EXTENDING OUT TO 25 NM SOUTH OF MARTHAS VINEYARD AND NANTUCKET- COASTAL WATERS FROM MONTAUK NY TO MARTHAS VINEYARD EXTENDING OUT TO 20 NM SOUTH OF BLOCK ISLAND- 420 AM EDT WED AUG 24 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR MASSACHUSETTS COASTAL WATERS AND RHODE ISLAND COASTAL WATERS. .DAY ONE...TODAY AND TONIGHT. HAZARDOUS WEATHER IS NOT EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY. INTO THE WEEKEND...HURRICANE IRENE WILL IMPACT SOUTHERN NEW ENGLAND TO SOME DEGREE. ALTHOUGH THE SPECIFICS AS TO IRENES TRACK ARE UNCERTAIN...THE WATERS WILL LIKELY EXPERIENCE VERY HIGH AND STRONG WINDS. NOW IS A GOOD TIME FOR MARINERS TO CONSIDER SECURING OR MOVING THEIR BOATS OUT OF THE WATER...AND TO REVIEW THEIR TROPICAL SAFETY PLANS. IF MAKING OFFSHORE TRIPS...BE SURE TO MONITOR THE FORECAST CLOSELY. FOR THE LATEST INFORMATION ON HURRICANE IRENE...PLEASE SEE THE SUITE OF FORECAST PRODUCTS FROM THE NATIONAL HURRICANE CENTER HTTP://WWW.NHC.NOAA.GOV /ALL LOWERCASE LETTERS/ .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
Nearby
Small Craft Advisories in Massachusetts, 2011Every small craft advisory in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.